Alert archive / Arizona / Flash Flood Warnings in 2007

Flash Flood Warning 42, NWS Flagstaff, AZ

August 14, 2007Coconino County, Yavapai County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Aug 14, 2007, 3:00 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2007, 3:00 PM MST (22:00 UTC)
Expired
Aug 14, 2007, 5:00 PM MST
In force
2 hr
Issued by
NWS Flagstaff, AZ
Area
Whole counties

Counties Coconino County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
1617 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KFGZ 142200
FFWFGZ
AZC005-025-150000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 PM MST TUE AUG 14 2007

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
  EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...

* UNTIL 500 PM MST

* AT 255 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  RIMROCK...LAKE MONTEZUMA AND MCGUIREVILLE

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS LOW WATER CROSSINGS 
AND ALONG THE BANKS OF CREEKS AND STREAMS.

RAPID RISES IN THE WATER LEVEL OF BOTH WET BEAVER CREEK AND WEST 
CLEAR CREEK CAN BE EXPECTED AS FLOOD WATERS MOVE DOWN THROUGH THESE 
DRAINAGES. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3456 11150 3464 11137 3469 11151 3469 11167
      3464 11178 3452 11169

$$
TC
1 follow-up statement
000 
WGUS75 KFGZ 142357
FFSFGZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
453 PM MST TUE AUG 14 2007

AZC005-025-150003-
YAVAPAI AZ-COCONINO AZ-
453 PM MST TUE AUG 14 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM MST FOR SOUTH
CENTRAL COCONINO AND EAST CENTRAL YAVAPAI COUNTIES...

AT 550 PM MST NATIONAL WEATHER SERVICE RADAR INDICATED THAT STORMS 
HAD DISSIPATED IN THE AREA OF RIMROCK AND MCGUIREVILLE. WHILE 
NORMALLY DRY WASHES MAY STILL BE FLOWING AND PONDING OF WATER ALONG 
ROADWAYS IS LIKELY THE THREAT FOR FLASH FLOODING HAS ENDED.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

LAT...LON 3456 11150 3464 11137 3469 11151 3469 11167
      3464 11178 3452 11169

$$

MCCOLLUM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 10:30 AM MST, 4 hours 30 minutes earlier.

Area forecast discussion, Aug 14, 10:30 AM MST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1030 AM MST TUE AUG 14 2007

.SYNOPSIS...AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
THROUGH THE WEEK AS MOISTURE REMAINS IN ABUNDANCE ACROSS THE AREA.

&&

.DISCUSSION...A MOIST AND VERY UNSTABLE ATMOSPHERE WILL BE OVER
NORTHERN ARIZONA ONCE AGAIN TODAY. STORMS WILL FORM AGAIN BETWEEN
1030 AM MST TO 1130 AM MST ALONG THE HIGHER TERRAIN AND MOVE TO THE
NORTHWEST. THE FLOW IS WEAKER TODAY SO THAT STORMS WILL MOVE INTO
THE LOWER VALLEYS THIS AFTERNOON AND EVENING...EFFECTING THE VALLEYS
AND LOWER TERRAIN OF YAVAPAI COUNTY AND THE LITTLE COLORADO AND
CHINLE RIVER VALLEYS. THE MAIN THREAT TODAY WILL BE SLOW MOVING
THUNDERSTORMS AND HIGH RAINFALL RATES...PRODUCING AN ISOLATED THREAT
OF FLOODING FROM THE NORTHERN GILA MOUNTAINS NORTHWARD INTO THE
LITTLE COLORADO RIVER VALLEY AND CHINLE VALLEYS...ALONG WITH
PORTIONS OF THE COCONINO PLATEAU AND YAVAPAI COUNTY MOUNTAINS AND
VERDE AND AGUA FRIA DRAINAGE BASINS.

GRIDDED FORECASTS HAVE BEEN UPDATED FOR HIGHER PRECIP CHCS IN ABOVE
MENTIONED AREAS. ZONES WILL BE UPDATED SHORTLY TO REFLECT CHANGES TO
THE GRIDS.

&&

.AVIATION...FOR THE 18Z PACKAGE...THROUGH 02Z WEDS...EXPECT
SCT-BKN130-150 MSL WITH SCT SHRA/TSRA AND IFR CONDITIONS IN THE
STRONGEST STORMS. STORMS DIMINISHING BTWN 04-06Z WEDNESDAY. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

TC/DL
Hazardous weather outlook, Aug 14, 10:00 AM MST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST TUE AUG 14 2007

AZZ004>018-037>040-150700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST TUE AUG 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A MOIST AND VERY UNSTABLE ATMOSPHERE WILL BE OVER NORTHERN ARIZONA
ONCE AGAIN TODAY. STORMS WILL FORM AGAIN BETWEEN 1000 AM MST TO 1100
AM MST ALONG THE HIGHER TERRAIN AND MOVE TO THE NORTHWEST. THE FLOW
IS WEAKER TODAY SO THAT STORMS WILL MOVE INTO THE LOWER VALLEYS THIS
AFTERNOON AND EVENING...EFFECTING THE VALLEYS AND LOWER TERRAIN OF
YAVAPAI COUNTY AND THE LITTLE COLORADO AND CHINLE RIVER VALLEYS. THE
MAIN THREAT TODAY WILL BE SLOW MOVING THUNDERSTORMS AND HIGH
RAINFALL RATES...PRODUCING AN ISOLATED THREAT OF FLOODING
FROM THE NORTHERN GILA MOUNTAINS NORTHWARD INTO THE LITTLE COLORADO
RIVER VALLEY AND CHINLE VALLEYS...ALONG WITH PORTIONS OF THE
COCONINO PLATEAU AND YAVAPAI COUNTY MOUNTAINS AND VERDE AND AGUA
FRIA DRAINAGE BASINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A MOIST AND UNSTABLE AIR MASS WILL BRING DAILY SHOWERS AND
THUNDERSTORMS AND AN ISOLATED THREAT OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 12:30 PM MSTSevere Thunderstorm WarningFGZApache45 min
Aug 14, 1:13 PM MSTFlash Flood WarningFGZApache107 min
Aug 14, 1:36 PM MSTSevere Thunderstorm WarningFGZCoconino, Yavapai39 min
Aug 14, 2:13 PM MSTSevere Thunderstorm WarningFGZCoconino, Yavapai33 min
Aug 14, 2:21 PM MSTFlash Flood WarningFGZCoconino114 min
Aug 14, 2:32 PM MSTFlash Flood WarningFGZApache, Navajo118 min
Aug 14, 3:08 PM MSTSevere Thunderstorm WarningFGZApache37 min
Aug 14, 3:26 PM MSTFlash Flood WarningFGZApache2 hr
Aug 14, 4:09 PM MSTSevere Thunderstorm WarningFGZYavapai36 min

Nearby

Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.